What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 10, 2:32 PM EST, 57 minutes earlier.
Area forecast discussion, May 10, 2:32 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
332 PM EDT Fri May 10 2024
.SYNOPSIS...
An upper level trough will bring another round of showers and
storms this afternoon into tonight. A chance for showers
continues across mainly northern areas over the weekend. Dry and
warmer weather to start next week before another round of
showers and storms are possible Tuesday and Wednesday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 230 PM EDT Friday...
Low pressure is now near Farmville, with a frontal boundary
extending SE to just south of the Albemarle Sound. There is
also another boundary extending through the RIC metro into SE VA
which is associated with a wind shift from westerly south of
the boundary with lower dew points, and E-NE winds with higher
dew points in the lower 60s north of the boundary. There is also
a cold front extending southward from the low into NC. Showers
with embedded thunder have popped up on the cool side of the
boundary north of Richmond into the Peninsula where the higher
theta-e airmass is located, while storms are developing along
the cold front in NC.
Latest trends in the high res guidance agree with the idea that the
majority of the stronger convection will stay south of the
Albemarle sound this evening (although the CAMs do suggest a
localized stronger storm along or north of the boundary in
Virginia late this afternoon). MLCAPE forecast values may raise
to 500 J/kg near the sound per the HRRR late this afternoon and
have opted to maintain likely pops near the sound itself. Will
go with likely Pops mainly along/north of i-64 late this
afternoon due to the forcing from the boundary and slight
instability of 100-200 j/kg per the mesoanalysis. All of this
should shift offshore this evening as the low pressure and
frontal boundaries move east.
As for the severe potential, instability is the main limiting
factor despite effective shear of 50+ kt and 70-90kt of 500mb
flow. Could not rule out a severe storm late this afternoon,
especially given the latest radar trends over the Peninsula.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As of 230pm EDT Friday...
Much of Saturday into early afternoon should stay dry as a
weak upper disturbance currently over the western Great Lakes
approaches the area. Models are trending slightly slower with
the precipitation, with the best chances for rain across the far
NW starting late Sat afternoon, then spreading east during the
evening. Best chances will be across the northern half of the
forecast area due to the best energy staying well north of the
region. The upper low and associated surface reflection will be
slow to move out on Sunday, with wrap around showers possible
across mainly eastern Virginia and the lower MD eastern shore.
Models are not terribly aggressive with precipitation on
Sunday, so many places will likely be dry. Trough exits offshore
by Sunday evening with dry weather expected Sunday night.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 230 PM EDT Friday...
Overall, the extended will be seasonable although there will be rain
chances throughout the week. Monday will be the only day of the week
with no chances for rain with ridging aloft and at the surface. Rain
chances increase for Tuesday and especially on Wednesday as the
closed low currently over the SW states moves east and impacts
the region. Does not look like heavy rainfall as there will not
be an opportunity to tap into Gulf of Mexico moisture, but most
areas should see a quarter to a half an inch of rain. Weak
ridging builds in on Thursday which may allow for a dry day.
Will hold onto 20 PoPs in case of an afternoon/evening shower or
storm. Another better chance for rain on Friday as the
consensus LREF suggest another southern stream wave moving into
the area from the west.
Temperatures will be seasonable for this time of year. Due to the
general zonal flow across the area, am not expecting significant day
to day changes in the temps next week. Highs mostly in the mid 70s
to lower 80s. Lows in the mid 50s to lower 60s. &&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 230 PM EDT Friday...
Low pressure over central Virginia will move east and offshore
tonight. This will allow the lower clouds over northern VA and the
MD eastern shore to move southward overnight. Will bring all sites
to MVFR late this afternoon into this evening as the boundary moves
southward. Showers may impact RIC, PHF and ORF late this afternoon
into this evening, while thunderstorms are possible at or near ECG
after 21z. VFR conditions expected on Saturday. North to northeast
winds expected through the period (except initially westerly at ECG
late this afternoon).
Outlook: Mainly dry/VFR most of Saturday, but another chance
for showers Saturday night into Sunday. Dry conditions return
Monday.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 230 PM EDT Friday...
Low pressure over central Virginia will move east and offshore
tonight. This will allow the lower clouds over northern VA and the
MD eastern shore to move southward overnight. Will bring all sites
to MVFR late this afternoon into this evening as the boundary moves
southward. Showers may impact RIC, PHF and ORF late this afternoon
into this evening, while thunderstorms are possible at or near ECG
after 21z. VFR conditions expected on Saturday. North to northeast
winds expected through the period (except initially westerly at ECG
late this afternoon).
Outlook: Mainly dry/VFR most of Saturday, but another chance
for showers Saturday night into Sunday. Dry conditions return
Monday.
&&
.MARINE...
As of 320 PM EDT Friday...
Key Messages:
-Small Craft Advisories still in effect for the Chesapeake Bay,
Atlantic Ocean, Lower James River, and Currituck Sound from today
through Saturday morning-afternoon.
-Prevailing sub-advisory conditions return by Saturday
afternoon/evening, and are expected to persist through at least
Monday.
A front has progressed south to the edge of local waters this
afternoon. Behind it, winds have turned to the NE and are generally
15-20kt across northern waters and 10-15kt across the southern half.
Through the rest of the afternoon/evening, expect a gradual increase
in winds as the front pushes farther south and low pressure
intensifies offshore. With decent CAA and water temps in the 60s to
near 70F in many areas, went a bit higher than blended guidance for
winds tonight and expect N-NNE winds to remain around 20kt (with
frequent 25kt gusts) through much of the night. A few 30kt gusts are
possible. As for headlines, SCAs for coastal waters N of Parramore
Island are still in effect. The northern/middle bay and coastal
waters will start at 4pm as scheduled. Remaining zones (except upper
rivers) will go up later this evening. The SCAs run through Sat AM-
Sat aftn (ending across the nrn waters earliest/srn waters latest).
Seas build to ~6ft across all ocean zones tonight, with 3-4ft waves
on the bay. Winds quickly diminish to ~10kt by early Sat aftn as the
pressure gradient relaxes as the low moves well offshore. Seas
should quickly fall below 5ft by mid to late aftn.
A secondary front tracks across the coast later Saturday
aftn/evening. The wind becomes SE 10-15kt ahead of the front and
then shifts to NW late Saturday night/early Sunday. The current
forecast is sub-SCA, although some guidance suggests low-end SCA
conditions are possible over the Ches Bay. High pressure builds over
the coast later Sunday into Monday. Another low pressure system and
weak cold front impact the Mid-Atlantic coast in the Tuesday-
Wednesday timeframe.
&&
.TIDES/COASTAL FLOODING...
As of 320 PM EDT Friday...
-Key Messages:
-A Coastal Flood Statement has been added for the bay side of
the MD Eastern Shore for the high tide late tonight/early
tomorrow morning.
-Coastal Flood Advisories have been issued for almost all of
the area bordering the Chesapeake Bay, Atlantic Ocean, and
tidal rivers for tonight's high tide.
-Minor tidal flooding (inundation of ~1 foot above ground level
in vulnerable areas) is expected during high tide tonight into
early Saturday.
An increasing NE then N wind tonight into early Saturday along with
elevated astronomical tides will bring a round of widespread minor
tidal flooding across the area. Water levels are expected to crest a
few tenths of a foot above minor flood thresholds in areas adjacent
to the Ches Bay, Atlantic Ocean, and tidal rivers during tonight's
high tide cycle. Levels at Oyster may crest right at the moderate
flood threshold for that site. Coastal Flood Advisories still in
effect for all areas except the bay side of the MD Eastern
Shore. A Coastal Flood Statement has been added for the bay side
of the MD Eastern Shore for the high tide late tonight due to
expected near-minor flooding.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory from 8 PM this evening to 2 AM EDT
Saturday for MDZ024-025.
NC...Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Saturday for NCZ102.
VA...Coastal Flood Advisory from 8 PM this evening to 2 AM EDT
Saturday for VAZ099-100.
Coastal Flood Advisory from 1 AM to 7 AM EDT Saturday for
VAZ075-077.
Coastal Flood Advisory from 11 PM this evening to 6 AM EDT
Saturday for VAZ076-078-085-521-522.
Coastal Flood Advisory from 9 PM this evening to 3 AM EDT
Saturday for VAZ084-086-095-097-098-523.
Coastal Flood Advisory from 10 PM this evening to 5 AM EDT
Saturday for VAZ089-090-093-096-524-525.
MARINE...Small Craft Advisory until 7 AM EDT Saturday for ANZ630-631.
Small Craft Advisory from 7 PM this evening to 10 AM EDT
Saturday for ANZ632-634-654.
Small Craft Advisory from 10 PM this evening to 10 AM EDT
Saturday for ANZ633.
Small Craft Advisory from 7 PM this evening to 7 AM EDT
Saturday for ANZ638.
Small Craft Advisory until 10 AM EDT Saturday for ANZ650-652.
Small Craft Advisory from 10 PM this evening to 4 PM EDT
Saturday for ANZ656-658.
&&
SYNOPSIS...RHR/MRD
NEAR TERM...MRD
SHORT TERM...MRD
LONG TERM...MRD
AVIATION...MRD
MARINE...AM/ERI
TIDES/COASTAL FLOODING...Hazardous weather outlook, May 10, 1:55 PM EST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
255 PM EDT Fri May 10 2024
MDZ021>023-NCZ012-013-VAZ048-060>062-064>069-079>082-087-088-092-
509>517-519-111900-
Dorchester-Wicomico-Somerset-Northampton-Hertford-Fluvanna-
Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-
Charles City-Greensville-Sussex-Southampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Western King and Queen-
255 PM EDT Fri May 10 2024
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, north
central Virginia, south central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ024-025-VAZ099-111900-
Inland Worcester-Maryland Beaches-Accomack-
255 PM EDT Fri May 10 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT SATURDAY...
This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ076-078-521-522-111900-
Richmond-Lancaster-Western Essex-Eastern Essex-
255 PM EDT Fri May 10 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EDT SATURDAY...
This Hazardous Weather Outlook is for east central Virginia and
eastern Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Isolated to scattered showers and storms are possible this afternoon
and evening as an upper trough swings through the area. Gusty winds
and small hail are possible but widespread severe weather is not
anticipated.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ089-111900-
Surry-
255 PM EDT Fri May 10 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT SATURDAY...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Isolated to scattered showers and storms are possible this afternoon
and evening as an upper trough swings through the area. Gusty winds
and small hail are possible but widespread severe weather is not
anticipated.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ075-077-111900-
Westmoreland-Northumberland-
255 PM EDT Fri May 10 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT SATURDAY...
This Hazardous Weather Outlook is for east central Virginia and
eastern Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ014>017-030>032-VAZ083-518-520-111900-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
New Kent-Eastern King William-Eastern King and Queen-
255 PM EDT Fri May 10 2024
This Hazardous Weather Outlook is for northeast North Carolina and
east central Virginia.
.DAY ONE...This afternoon and tonight.
Isolated to scattered showers and storms are possible this afternoon
and evening as an upper trough swings through the area. Gusty winds
and small hail are possible but widespread severe weather is not
anticipated.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ084-086-095-097-098-523-111900-
Gloucester-Mathews-Norfolk/Portsmouth-Chesapeake-Virginia Beach-York-
255 PM EDT Fri May 10 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
EDT SATURDAY...
This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Isolated to scattered showers and storms are possible this afternoon
and evening as an upper trough swings through the area. Gusty winds
and small hail are possible but widespread severe weather is not
anticipated.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ090-093-096-524-525-111900-
James City-Isle of Wight-Suffolk-Newport News-Hampton/Poquoson-
255 PM EDT Fri May 10 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT SATURDAY...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Isolated to scattered showers and storms are possible this afternoon
and evening as an upper trough swings through the area. Gusty winds
and small hail are possible but widespread severe weather is not
anticipated.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ085-111900-
Middlesex-
255 PM EDT Fri May 10 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EDT SATURDAY...
This Hazardous Weather Outlook is for eastern Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Isolated to scattered showers and storms are possible this afternoon
and evening as an upper trough swings through the area. Gusty winds
and small hail are possible but widespread severe weather is not
anticipated.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ100-111900-
Northampton-
255 PM EDT Fri May 10 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT SATURDAY...
This Hazardous Weather Outlook is for eastern Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-111900-
Eastern Currituck-
255 PM EDT Fri May 10 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EDT SATURDAY...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Isolated to scattered showers and storms are possible this afternoon
and evening as an upper trough swings through the area. Gusty winds
and small hail are possible but widespread severe weather is not
anticipated.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 1:41 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
241 PM EDT Fri May 10 2024
VAZ083>086-090-520-523-101930-
New Kent VA-Mathews VA-Middlesex VA-Eastern King and Queen VA-
York VA-Gloucester VA-James City VA-
241 PM EDT Fri May 10 2024
...A STRONG THUNDERSTORM WILL IMPACT GLOUCESTER...SOUTHEASTERN KING
AND QUEEN...SOUTHEASTERN MIDDLESEX...NORTHWESTERN YORK...MATHEWS...
EAST CENTRAL NEW KENT AND NORTHEASTERN JAMES CITY COUNTIES THROUGH
330 PM EDT...
At 240 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Gloucester Courthouse, moving east at 50 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This strong thunderstorm will be near...
Gloucester Courthouse around 245 PM EDT.
Hartfield and Blakes around 255 PM EDT.
Deltaville and Gwynn around 300 PM EDT.
Other locations impacted by this storm include Croaker, Ruff, Beulah,
Moon, Laban, Grafton, Harcum, Cash, Amburg, and Allmondsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3735 7621 3733 7682 3750 7681 3760 7629
TIME...MOT...LOC 1840Z 254DEG 43KT 3745 7665
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
Wray
Special weather statement, May 10, 1:54 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
254 PM EDT Fri May 10 2024
VAZ084-086-090-523-101945-
Mathews VA-York VA-Gloucester VA-James City VA-
254 PM EDT Fri May 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GLOUCESTER...CENTRAL
YORK...SOUTHERN MATHEWS AND CENTRAL JAMES CITY COUNTIES THROUGH 345
PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gloucester Courthouse, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Gloucester Courthouse, Gloucester Point, and Hayes around 300 PM
EDT.
Mobjack around 310 PM EDT.
Bavon around 320 PM EDT.
Other locations impacted by this storm include Lackey, Ruff, Beulah,
Laban, Camp Peary, Glass, Naxera, Ewell, Allmondsville, and Clay
Bank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3730 7626 3728 7631 3729 7633 3727 7633
3719 7650 3733 7678 3746 7662 3740 7621
TIME...MOT...LOC 1854Z 276DEG 29KT 3738 7660
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WraySpecial weather statement, May 10, 2:48 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Wakefield VA
348 PM EDT Fri May 10 2024
VAZ082>084-090-518-520-523-102030-
Charles City VA-New Kent VA-Eastern King William VA-
Eastern King and Queen VA-York VA-Gloucester VA-James City VA-
348 PM EDT Fri May 10 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL GLOUCESTER...
SOUTHEASTERN KING AND QUEEN...EAST CENTRAL CHARLES CITY...
NORTHWESTERN YORK...NEW KENT...SOUTHEASTERN KING WILLIAM AND NORTHERN
JAMES CITY COUNTIES THROUGH 430 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Kent, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. This storm will may cross over I-64, so use
caution if driving in this area.
This strong thunderstorm will be near...
New Kent around 350 PM EDT.
Barhamsville around 400 PM EDT.
Other locations impacted by this storm include Eltham, Chickahominy
Shore, Croaker, Cohoke, Lanexa, Mattaponi, Ewell, Colonial Downs,
Warren Mill, and Cooke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3750 7715 3763 7706 3748 7658 3726 7674
TIME...MOT...LOC 1947Z 288DEG 28KT 3752 7702
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WrayLocal storm report, May 10, 2:56 PM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
356 PM EDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Hail 1 ESE Browns Corner 37.51N 77.08W
05/10/2024 E0.50 Inch New Kent VA Public
Public reported hail between pea and dime
size in New Kent County. Time estimated from
radar.
&&
RMMSpecial weather statement, May 10, 2:57 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wakefield VA
357 PM EDT Fri May 10 2024
VAZ082-083-516-102045-
Charles City VA-New Kent VA-Eastern Henrico VA-
357 PM EDT Fri May 10 2024
...A STRONG THUNDERSTORM WILL IMPACT CHARLES CITY...SOUTHWESTERN NEW
KENT AND SOUTHEASTERN HENRICO COUNTIES THROUGH 445 PM EDT...
At 357 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Bottoms Bridge, or 7 miles west of Roxbury, moving
east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Adkins Store around 410 PM EDT.
Charles City and Ruthville around 420 PM EDT.
Holdcroft around 430 PM EDT.
Other locations impacted by this storm include Chickahominy Shore,
Wayside, Sandybottom, Mountcastle, Mount Airy, Barnetts, Elko,
Roaches Corner, New Hope, and Glendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3750 7726 3741 7689 3738 7689 3738 7691
3737 7690 3735 7691 3727 7698 3730 7700
3728 7705 3730 7708 3731 7709 3731 7711
3737 7725 3738 7725 3738 7727 3739 7730
3741 7730 3740 7731 3742 7737
TIME...MOT...LOC 1957Z 285DEG 24KT 3743 7728
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Wray